New York, 2013Flash Flood and Damaging Winds in New York, June 24, 2013
June 24, 2013 · NWS OKX · 7 events in 2 counties and zones
The combination of a trough of low pressure stalled over the region and a passing upper level disturbance triggered a line of severe thunderstorms, which passed across Orange and Putnam Counties. This line produced heavy rainfall, which resulted in flash flooding in Orange county.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of a trough of low pressure stalled over the region and a passing upper level disturbance triggered a line of severe thunderstorms, which passed across Orange and Putnam Counties. This line produced heavy rainfall, which resulted in flash flooding in Orange county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jun 24, 3:41 PM EST, 1 hour 46 minutes earlier.
Area forecast discussion, Jun 24, 3:41 PM EST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
441 PM EDT MON JUN 24 2013
.SYNOPSIS...
THE REGION REMAINS ON THE WEST PERIPHERY OF THE BERMUDA HIGH PRES THROUGH
TUESDAY. A FRONT STALLS OVER THE AREA MID WEEK...WHILE ANOTHER
FRONTAL SYSTEM WILL APPROACH FROM THE WEST ON THURSDAY...AND MOVE
VERY SLOWLY ACROSS THE AREA FROM FRIDAY THROUGH MONDAY.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
WATER VAPOR IMAGERY CONTINUES TO INDICATE A STRONG MID LEVEL
SHORTWAVE PROGRESSING EASTWARD THROUGH EASTERN PA/CENTRAL
NY...WITH SCATTERED CONVECTION HAVING FIRED UP ALONG WITH IT. WITH
DAY TIME TEMPS HAVING WARMED WELL INTO THE UPPER 80S...TO LOWER
90S ACROSS THE AREA...STILL SEEING HIGH CAPE VALUES BETWEEN 2000
AND 3000 J/KG OVER INTERIOR AREAS...AND A LITTLE LOWER OVER LONG
ISLAND WHERE CONVECTION HAD FIRED UP EARLIER THIS AFTERNOON. LAPSE
RATES STILL GOING STRONG OVER THE INTERIOR AS WELL...BETWEEN 7.5
AND 8.5...THEN WEAKEN NEAR THE COAST. SHEAR HAS WEAKEN A BIT OVER
THE AREA...SO THINKING AT THIS POINT ANY STORMS THAT FORM OVER THE
CWA WILL BE MORE PULSEY IN NATURE...AND IF IT DOES REACH SEVERE
LEVELS...WILL BE SHORT LIVED. THE MAIN THREAT OF SEVERE STORMS
WILL BE WEST AND NORTH OF THE NYC METRO AREA...WITH DAMAGING
WINDS...AND SMALL HAIL POSSIBLE. WEAKER FLOW ALOFT OF AROUND 10-15
KTS WILL KEEP THE STORMS SLOWER MOVING...SO COULD SEE HEAVY RAIN
DEVELOP WITH ANY OF THESE THUNDERSTORMS...RESULTING IN POSSIBLE
FLOODING OF ANY URBAN AND POOR DRAINAGE AREAS. OVERALL THINKING IS
ONCE WE LOSE THE DAYTIME HEATING...THE STORMS THREAT SHOULD
DISSIPATE. CONDITIONS SHOULD THEN BE DRY THE REST OF THE
NIGHT...WITH PATCHY TO AREAS OF FOG POSSIBLE AFTER MIDNIGHT AS THE
LOWER LEVELS REMAIN FAIRLY MOIST WITH THE PERSISTENT SOUTHWESTERLY
FLOW.
THE SW FLOW KEEPS WARM TEMPS IN THE AREA AS WELL...WITH TEMPS
EXPECTED TO REMAIN AROUND 5 DEGREES WARMER THAN NORMAL.
AN AIR QUALITY ALERT REMAINS IN EFFECT FOR PORTIONS OF THE TRI
STATE AREA THROUGH 11 PM TONIGHT.
RIP CURRENTS...MODERATE RISK FOR RIPS ALONG ATLANTIC OCEAN SHORES
THROUGH THIS EVENING.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
A COUPLE MORE WARM AND HUMID DAYS IN STORE FOR THE TRI STATE. THE
BERMUDA HIGH REMAINS IN PLACE THROUGH TUESDAY...KEEPING THE REGION
ON THE WESTERN SIDE AND UNDER A SOUTHWESTERLY FLOW...USHERING IN
WARM AND MOIST AIR. A SURFACE TROUGH SETTING UP BY THE
AFTERNOON...MAINLY OVER THE INTERIOR REGION...COMBINED WITH
MULTIPLE SHORTWAVES MOVING THROUGH WILL BRING ANOTHER CHANCE FOR
SCATTERED SHOWERS AND THUNDERSTORMS TUES AFTN. HOWEVER...THE MAIN
UPPER LEVEL ENERGY IS EXPECTED TO REMAIN NORTH OF THE
REGION...WHICH SHOULD KEEP ANY SEVERE WEATHER OUT OF THE CWA...AND
MORE OVER NORTHERN NEW ENGLAND. DAY TIME HEATING PUSHING TEMPS
INTO THE UPPER 80S...TO LOWER 90S ONCE AGAIN WILL PRODUCE PLENTY
OF INSTABILITY TO FIRE UP ACTIVITY MAINLY IN THE AFTN AND
EVENING. WILL CONTINUE THE HEAT ADVISORY FOR THE NYC COUNTIES AS
WELL TO ACCOUNT FOR THE POSSIBILITY OF HEAT INDICES REACHING 95
FOR A PERIOD OF TIME TOMORROW AFTN. THE THREAT FOR CONVECTION WILL
DIMINISH SLIGHTLY TOMORROW NIGHT WITH THE LOSS OF DAY TIME
HEATING.
BY WED...THE HIGH BEGINS TO RETREAT OUT OF THE AREA AS A TROUGH/WEAK
COLD FRONT APPROACHES FROM THE NORTH...STALLS OVER THE AREA...AND
THEN BEGINS TO LIFT BACK TO THE NORTH BY THURSDAY. THIS...COMBINED
WITH MORE SHORTWAVES WILL KEEP THE CHC FOR SHOWERS AND
THUNDERSTORMS IN THE FORECAST THROUGH WED NIGHT. THE SOUTHWESTERLY
FLOW KEEPS WARM TEMPS IN THE REGION...AND HEAT INDICES WILL NEED
TO BE MONITORED WITH THE HEAT ADVISORY POSSIBLY NEEDING TO BE
EXTENDED INTO WED FOR NYC WITH ISO AREAS CURRENTLY SHOWING TO HIT
95 FOR A SHORT PERIOD WED AFTN. THE TEMPS WILL BE DEPENDENT UPON
THE EXTENT OF ANY DEVELOPING PCPN/CONVECTION.
AN AIR QUALITY ALERT IS IN EFFECT FOR ALL AREAS EXCEPT ORANGE AND
PUTNAM COUNTY FOR TUESDAY FROM 11 AM UNTIL 11 PM.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
A BLOCKING PATTERN WILL BECOME ESTABLISHED OVER NORTH AMERICA AS A
STRONG UPPER RIDGE BUILDS OVER THE WESTERN STATES...WITH ANOTHER
HIGH AMPLITUDE UPPER RIDGE BUILDING OVER THE WESTERN ATLANTIC.
THIS WILL CAUSE AMPLIFICATION OF TROUGHING OVER THE EASTERN
STATES...EVENTUALLY CUTTING OFF OFF OVER THE GREAT LAKES
THIS WEEKEND.
A FRONTAL SYSTEM APPROACHING FROM THE WEST IN ASSOCIATION WITH THIS
TROUGH WILL APPROACH ON THU. AS THE BLOCKING PATTERN BECOMES BETTER
ESTABLISHED...THE FRONT WILL BECOME ALIGNED WITH THE FLOW ALOFT
RESULTING IN A VERY SLOW MOVEMENT INTO THE AREA FROM FRIDAY THROUGH
SUNDAY...RESULTING IN AN EXTENDED PERIOD OF UNSETTLED WX.
SCT TO NUMEROUS MAINLY AFTERNOON/EVENING TSTMS WILL HAVE POTENTIAL
TO CAUSE FLASH FLOODING AND POSSIBLE SEVERE WX. SEE HYDROLOGY
SECTION FOR FURTHER DETAILS.
HIGH TEMPS ON THU SHOULD BE A FEW DEGREES ABOVE AVG...PUSHING 90 IN
URBAN NE NJ. OTHERWISE...TEMPS FOR THE REMAINDER OF THE WEEK INTO
EARLY NEXT WEEK WILL REMAIN NEAR AVG DURING THE DAY AND SLIGHTLY
ABOVE AVG AT NIGHT.
&&
.AVIATION /21Z MONDAY THROUGH SATURDAY/...
A WEAK TROUGH OF LOW PRESSURE WILL MOVE EAST OF THE AREA EARLY TONIGHT
FOLLOWED BY ANOTHER TROUGH OF LOW PRESSURE FOR TUESDAY EVENING.
SCATTERED SHRA/TSRA ACTIVITY...MAINLY N/W/S OF THE TERMINALS WILL
GRADUALLY WORK EAST INTO WESTERN TERMINALS THROUGH THE EVENING.
OVERALL HIGH CONFIDENCE EXISTS IN SPARSE COVERAGE ACROSS WESTERN
TERMINALS...SO WILL CONTINUE WITH TEMPOS FOR TSRA THERE. WILL
HAVE TO WATCH DEVELOPMENT OF SHRA/TSRA ACROSS NJ TERMINALS BETWEEN
21Z AND 23Z AS OUTFLOW BOUNDARY FROM CENTRAL AND WESTERN NJ
CONVECTION WORKS IN. THIS WILL BRIEFLY TURN THE WINDS TO THE S/SW ACROSS
KEWR AND POSSIBLY KTEB AS WELL. OUTFLOW BOUNDARIES COULD SET OFF
TSRA ACROSS KSWF/KHPN/KLGA THIS EVENING AS WELL.
PROBABILITY OF STRONG CONVECTION ACROSS EASTERN TERMINALS IS LESS
LIKELY.
ANY TSTM ACTIVITY SHOULD DISSIPATE AFT SUNSET BY AROUND 01Z.
BRIEF IFR CIGS AND VSBY ARE POSSIBLE WITH TSTMS.
MVFR PATCHY FOG IS LIKELY 06Z-14Z AT KSWF...KHPN...KISP...KBDR AND KGON.
TUESDAY...SEA BREEZES ARE FORECAST TO RE-DEVELOP BY 17Z AT KJFK
WITH WINDS NEAR 190 DEGS AT 15-20 KT. SCT TSTMS ARE POSSIBLE TUE
AFTN AND EVE.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: WINDS VARIABLE IN AND AROUND TSTMS. TIMING
FOR ADDITIONAL TSTMS THROUGH 00Z IS UNCERTAIN.
KLGA FCSTER COMMENTS: WINDS VARIABLE IN AND AROUND TSTMS. TIMING
FOR ADDITIONAL TSTMS THROUGH 00Z IS UNCERTAIN.
KEWR FCSTER COMMENTS: WINDS VARIABLE IN AND AROUND TSTMS. TIMING
FOR TSTMS THROUGH 00Z IS UNCERTAIN. ADDITIONAL TSTMS COULD DEVELOP
ALONG OUTFLOW BOUNDARIES.
KTEB FCSTER COMMENTS: WINDS VARIABLE IN AND AROUND TSTMS. TIMING
FOR TSTMS THROUGH 00Z IS UNCERTAIN. ADDITIONAL TSTMS COULD DEVELOP
ALONG OUTFLOW BOUNDARIES. MVFR FOG POSSIBLE 06Z-14Z.
KHPN FCSTER COMMENTS: WINDS VARIABLE IN AND AROUND TSTMS. TIMING
FOR TSTMS THROUGH 00Z IS UNCERTAIN.
KISP FCSTER COMMENTS: WINDS VARIABLE IN AND AROUND TSTMS. TIMING
FOR TSTMS THROUGH 00Z IS UNCERTAIN.
.OUTLOOK FOR 18Z TUESDAY THROUGH FRI...
.TUESDAY...SCT TSRA...HIGHEST N/W OF NYC TERMINALS.
.TUESDAY NIGHT...MVFR OR LOWER POSSIBLE IN FOG/STRATUS.
.WEDNESDAY...SCT TSRA...HIGHEST N/W OF NYC TERMINALS.
.WEDNESDAY NIGHT...LINGERING TSTMS FOR EASTERN TERMINALS...OTHERWISE
CHANCE FOR THUNDERSTORMS LOWERING.
.THURSDAY-FRIDAY...CHANCE OF THUNDERSTORMS...HIGHEST FRIDAY FROM
NEW YORK CITY NORTH AND WEST.
&&
.MARINE...
NONE.
&&
.HYDROLOGY...
ANY TSTMS THAT DEVELOP THIS EVENING THROUGH WED WILL BE CAPABLE OF
PRODUCING LOCALLY HVY RAIN AND MINOR FLOODING. STORM MOTION TODAY
WILL BE SEWD AT AROUND 15 MPH...WITH STORM MOTION ON TUE SEWD AT
AROUND 10 MPH.
A SLOW MOVING FRONTAL SYSTEM ALIGNED WITH DEEP LAYER SW FLOW
ALOFT...IN TANDEM AN UNSTABLE ATMOSPHERE...VERY HIGH FREEZING LEVELS
AND PW INCREASING TO 2 INCHES...LOOKS TO PRESENT A FLASH FLOODING
THREAT FROM FRI THROUGH SUNDAY AND POSSIBLY INTO MON. WE WILL BEGIN
TO MENTION THIS IN THE HAZARDOUS WEATHER OUTLOOK.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...HEAT ADVISORY UNTIL 6 PM EDT TUESDAY FOR NYZ072>075-176-178.
NJ...MARINE...NONE.
&&
SYNOPSIS...GOODMAN/SEARS
NEAR TERM...SEARS
SHORT TERM...SEARS
LONG TERM...GOODMAN
AVIATION...
MARINE...GOODMAN/SEARS
HYDROLOGY...GOODMAN/SEARS
Hazardous weather outlook, Jun 24, 3:38 PM EST, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
438 PM EDT MON JUN 24 2013
NYZ080-081-179-251000-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-SOUTHERN NASSAU-
438 PM EDT MON JUN 24 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK.
.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH EARLY
THIS EVENING. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE
POSSIBLE...WITH THE MAIN THREATS BEING DAMAGING WINDS...SMALL
HAIL...AND HEAVY RAIN LEADING TO LOCALIZED FLOODING OF URBAN
AREAS.
THERE IS A MODERATE RISK FOR RIP CURRENTS AT THE OCEAN BEACHES TODAY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A SLOW MOVING FRONTAL SYSTEM LATE IN THE WEEK THROUGH THE WEEKEND
WILL BRING THE NEXT CHANCE FOR SEVERE WEATHER. THERE IS AN
INCREASING CHANCE THAT SOME OF THE STORMS DEVELOPING ALONG THIS
SYSTEM WILL PRODUCE DAMAGING WINDS AND HAIL. IN ADDITION...THERE
IS A CHANCE FOR FLASH FLOODING WITH PLENTY OF MOISTURE IN THE
ATMOSPHERE...AND POSSIBLE SLOWING MOVING STORMS.
THERE IS A MODERATE RISK OF RIP CURRENTS AT THE OCEAN BEACHES TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ075-178-251000-
KINGS (BROOKLYN)-SOUTHERN QUEENS-
438 PM EDT MON JUN 24 2013
...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH EARLY
THIS EVENING. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE
POSSIBLE...WITH THE MAIN THREATS BEING DAMAGING WINDS...SMALL
HAIL...AND HEAVY RAIN LEADING TO LOCALIZED FLOODING OF URBAN
AREAS.
IN ADDITION...THERE IS A MODERATE RISK FOR RIP CURRENTS AT THE
OCEAN BEACHES TODAY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
A SLOW MOVING FRONTAL SYSTEM LATE IN THE WEEK THROUGH THE WEEKEND
WILL BRING THE NEXT CHANCE FOR SEVERE WEATHER. THERE IS AN
INCREASING CHANCE THAT SOME OF THE STORMS DEVELOPING ALONG THIS
SYSTEM WILL PRODUCE DAMAGING WINDS AND HAIL. IN ADDITION...THERE
IS A CHANCE FOR FLASH FLOODING WITH PLENTY OF MOISTURE IN THE
ATMOSPHERE...AND POSSIBLE SLOWING MOVING STORMS.
THERE IS A MODERATE RISK FOR RIP CURRENTS AT THE OCEAN BEACHES
TODAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ005>012-NJZ002-004-006-103>108-NYZ067>071-078-079-177-251000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-NORTHERN NASSAU-
438 PM EDT MON JUN 24 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK.
.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH EARLY
THIS EVENING. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE
POSSIBLE...WITH THE MAIN THREATS BEING DAMAGING WINDS...SMALL
HAIL...AND HEAVY RAIN LEADING TO LOCALIZED FLOODING OF URBAN
AREAS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A SLOW MOVING FRONTAL SYSTEM LATE IN THE WEEK THROUGH THE WEEKEND
WILL BRING THE NEXT CHANCE FOR SEVERE WEATHER. THERE IS AN
INCREASING CHANCE THAT SOME OF THE STORMS DEVELOPING ALONG THIS
SYSTEM WILL PRODUCE DAMAGING WINDS AND HAIL. IN ADDITION...THERE
IS A CHANCE FOR FLASH FLOODING WITH PLENTY OF MOISTURE IN THE
ATMOSPHERE...AND POSSIBLE SLOWING MOVING STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ072>074-176-251000-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-NORTHERN QUEENS-
438 PM EDT MON JUN 24 2013
...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH EARLY
THIS EVENING. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE
POSSIBLE...WITH THE MAIN THREATS BEING DAMAGING WINDS...SMALL
HAIL...AND HEAVY RAIN LEADING TO LOCALIZED FLOODING OF URBAN
AREAS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
A SLOW MOVING FRONTAL SYSTEM LATE IN THE WEEK THROUGH THE WEEKEND
WILL BRING THE NEXT CHANCE FOR SEVERE WEATHER. THERE IS AN
INCREASING CHANCE THAT SOME OF THE STORMS DEVELOPING ALONG THIS
SYSTEM WILL PRODUCE DAMAGING WINDS AND HAIL. IN ADDITION...THERE
IS A CHANCE FOR FLASH FLOODING WITH PLENTY OF MOISTURE IN THE
ATMOSPHERE...AND POSSIBLE SLOWING MOVING STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-338-340-345-350-353-355-370-251000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
WATERS FROM MONTAUK POINT NY TO SANDY HOOK NJ FROM 20 TO 40 NM-
438 PM EDT MON JUN 24 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ATLANTIC COASTAL
WATERS...NEW YORK HARBOR...LONG ISLAND SOUND...AND THE LONG
ISLAND BAYS.
.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH EARLY
THIS EVENING. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE
POSSIBLE...WITH THE MAIN THREATS BEING DAMAGING WINDS...SMALL
HAIL...AND FREQUENT LIGHTING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A SLOW MOVING FRONTAL SYSTEM LATE IN THE WEEK THROUGH THE WEEKEND
WILL BRING THE NEXT CHANCE FOR SEVERE WEATHER. THERE IS AN
INCREASING CHANCE THAT SOME OF THE STORMS DEVELOPING ALONG THIS
SYSTEM WILL PRODUCE DAMAGING WINDS AND HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
In the hours before
Special weather statement, Jun 24, 12:02 PM EST, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
102 PM EDT MON JUN 24 2013
NYZ071-073-176-177-179-241800-
BRONX-NORTHERN NASSAU-NORTHERN QUEENS-SOUTHERN NASSAU-SOUTHERN
WESTCHESTER-
102 PM EDT MON JUN 24 2013
...DEVELOPING THUNDERSTORMS WILL IMPACT EASTERN BRONX...
NASSAU...NORTHERN QUEENS AND SOUTHERN WESTCHESTER COUNTIES...
AT 100 PM EDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT SHOWERS AND THUNDERSTORMS WERE RAPIDLY
DEVELOPING OVER NORTHERN QUEENS...THEN EASTERN BRONX...AND OVER
CENTRAL NASSAU COUNTY...AND MOVING SLOWLY NORTHEAST AT 5 MPH.
PEOPLE IN THEN EASTERN BRONX...NASSAU...NORTHERN QUEENS AND SOUTHERN
WESTCHESTER COUNTIES...INCLUDING LONG ISLAND CITY...FOREST HILLS...
ASTORIA...JACKSON HEIGHTS...RFK BRIDGE...FLUSHING...
LAGUARDIA AIRPORT...MOTT HAVEN AND EAST TREMONT...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY
HEAVY RAIN...WITH RAINFALL RATES OF 1 TO 2 INCHES...MAY OCCUR WITH
THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND
MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4074 7396 4079 7391 4080 7392 4110 7373
4098 7365 4091 7375 4084 7376 4087 7374
4085 7366 4091 7364 4091 7354 4089 7353
4091 7351 4084 7345 4070 7343 4068 7372
4075 7370 4076 7372 4068 7389
GOODMANSpecial weather statement, Jun 24, 4:10 PM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
510 PM EDT MON JUN 24 2013
NYZ067-242145-
ORANGE-
510 PM EDT MON JUN 24 2013
...RAPIDLY DEVELOPING THUNDERSTORM IN NORTHEASTERN ORANGE COUNTY...
AT 508 PM EDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM NEAR
NEWBURGH...MOVING EAST AT 15 MPH.
PEOPLE IN NORTHEASTERN ORANGE COUNTY...INCLUDING NEWBURGH AND
GARDNERTOWN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4159 7405 4159 7396 4159 7395 4157 7395
4154 7398 4152 7399 4146 7399 4144 7398
4143 7398 4147 7408 4160 7411 4161 7407
GOODMANSpecial weather statement, Jun 24, 4:31 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
531 PM EDT MON JUN 24 2013
NJZ004-006-104>108-NYZ072>075-176-178-250015-
EASTERN PASSAIC-HUDSON-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS-
SOUTHERN QUEENS-
531 PM EDT MON JUN 24 2013
...STRONG TO LOCALLY SEVERE THUNDERSTORMS WILL APPROACH URBAN
NORTHEAST NEW JERSEY AND NEW YORK CITY EARLY THIS EVENING...
AT 530 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A CLUSTER
OF STRONG TO LOCALLY SEVERE THUNDERSTORMS MOVING EAST INTO WESTERN
NEW JERSEY...JUST SOUTH OF INTERSTATE 80 AND ALONG INTERSTATE 78.
THESE STORMS WILL ENTER URBAN NORTHEAST NEW JERSEY AFTER 630
PM...AND MOVE ACROSS NEW YORK CITY BETWEEN 7 PM AND 8 PM.
THESE STORMS MAY BE CAPABLE OF PRODUCING STRONG WINDS...HAIL...
HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING.
PEOPLE IN THESE AREAS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY...LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
GOODMAN
Special weather statement, Jun 24, 4:44 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
544 PM EDT MON JUN 24 2013
CTZ005-242215-
NORTHERN FAIRFIELD-
544 PM EDT MON JUN 24 2013
...STRONG THUNDERSTORM WILL IMPACT EXTREME NORTHERN
FAIRFIELD COUNTY...
AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PAWLING...AND MOVING EAST AT 40 MPH.
THIS STORM WILL BE...
NEAR SHERMAN BY 555 PM.
SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN
ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO AN INCH
PER HOUR...COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR
FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4166 7349 4163 7349 4153 7344 4152 7346
4152 7353 4153 7353 4166 7353 4167 7351
GOODMANSpecial weather statement, Jun 24, 5:04 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
604 PM EDT MON JUN 24 2013
NYZ067-242300-
ORANGE-
604 PM EDT MON JUN 24 2013
...STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN ORANGE COUNTY...
AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF MILFORD...MOVING EAST AT
15 MPH.
THIS STORM WILL BE...
NEAR UNIONVILLE BY 630 PM.
NEAR FLORIDA BY 700 PM.
PEOPLE IN SOUTHWESTERN ORANGE COUNTY...INCLUDING UNIONVILLE...FLORIDA
AND WARWICK...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4135 7469 4142 7429 4121 7425 4121 7439
GOODMAN
Special weather statement, Jun 24, 5:23 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
623 PM EDT MON JUN 24 2013
CTZ005-006-NYZ068-242330-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-PUTNAM-
623 PM EDT MON JUN 24 2013
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN FAIRFIELD...NORTHERN NEW
HAVEN AND PUTNAM COUNTIES...
AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FAHNESTOCK STATE
PARK TO NEW MILFORD TO WATERBURY...OR ALONG A LINE EXTENDING FROM 8
MILES EAST OF BEACON TO NEW MILFORD TO WATERBURY...AND MOVING EAST AT
15 MPH.
THESE STORMS WILL BE...
NEAR LAKE CARMEL BY 650 PM.
NEAR WATERBURY BY 720 PM.
NEAR MERIDEN BY 730 PM.
PEOPLE IN NORTHERN FAIRFIELD...NORTHERN NEW HAVEN AND PUTNAM
COUNTIES...INCLUDING FAHNESTOCK STATE PARK...LAKE CARMEL...
WATERBURY...MERIDEN AND SOUTHBURY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
IN ADDITION...VERY HEAVY RAIN COULD CAUSE PONDING OF WATER ON
ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4159 7293 4156 7294 4155 7286 4158 7283
4158 7275 4148 7274 4146 7274 4140 7353
4147 7396 4150 7393 4153 7354 4156 7353
4157 7346 4150 7343 4152 7339 4148 7333
4151 7332 4152 7317 4156 7316 4159 7303
GOODMANEvent by event
5 thunderstorm wind, 1 lightning, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Orange
- When
- June 24, 5:27 PM EST
- Where
- Orange County, 0.58 mi ESE of Pine Is
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Emergency Manager
- Coordinates
- 41.298, -74.459
Numerous trees were reported down in Pine Island.
Thunderstorm Wind, Orange
- When
- June 24, 5:40 PM EST
- Where
- Orange County, Warwick
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Emergency Manager
- Coordinates
- 41.250, -74.370
Numerous trees were reported down throughout town.
Thunderstorm Wind, Orange
- When
- June 24, 5:47 PM EST
- Where
- Orange County, 1.74 mi WSW of Highland Mills
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 41.345, -74.163
A tree was reported down on Acres Road in Kiryas Joel.
Lightning, Orange
- When
- June 24, 6:12 PM EST
- Where
- Orange County, 0.37 mi WNW of Ft Montgomery
- Property damage
- $15,000
- Reported by
- Broadcast Media
- Coordinates
- 41.331, -73.987
Lightning struck a house in Fort Montgomery causing a fire and roof collapse.
Thunderstorm Wind, Orange
- When
- June 24, 6:12 PM EST
- Where
- Orange County, Woodbury
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Emergency Manager
- Coordinates
- 41.370, -74.100
Numerous trees were reported down throughout town.
Thunderstorm Wind, Putnam
- When
- June 24, 6:16 PM EST
- Where
- Putnam County, 0.57 mi SSE of Patterson
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 41.512, -73.616
Southbound lane of State Route 292 was blocked at Patterson Village Court due to a fallen tree.
Flash Flood, Orange
- When
- June 24, 6:45 PM EST to 7:15 PM EST
- Where
- Orange County, 1.13 mi NNE of Central Vly to 0.45 mi NNW of Central Vly
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 41.334, -74.109
Water rescues were performed on Interstate 87 near Mile Marker 49.7 in Highland Mills.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in Iowa, June 24, 20131 death · $500,000 · EF1 · 21 events
- Hail and Damaging Wind in New Hampshire, June 24, 201330 injured · 1 in hail · 7 events
- Flash Flooding and Hail in Illinois, June 24, 2013$42 million · 52 kt wind · 7 events
- Flash Flooding and Flood in Iowa, June 24 to 25, 2013$3.9 million · 65 kt wind · 56 events
- Tornado and Damaging Winds in Illinois, June 24, 2013$1.3 million · EF0 · 46 events
- Hail and Damaging Winds in Pennsylvania, June 24, 20131 injured · $285,000 · 1 in hail · 15 events
- Hail and Lightning Strike in Florida, June 24 to 25, 2013$600,000 · 0.88 in hail · 2 events
- Tornadoes and Hail in Illinois, June 24, 2013$70,000 · EF1 · 21 events
- Flash Flooding and Hail in New York, June 24, 2013$107,000 · 1.75 in hail · 36 events
- Flash Flood in Kentucky, June 24, 2013$500,000 · 1 event
- Flood and Hail in Massachusetts, June 24, 2013$116,000 · 1 in hail · 17 events
- Flash Flooding and Flooding in Iowa, June 24 to 30, 2013$119,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 463607, 463612, 463615, 463605, 463610, 463620, 465028.